Full Text:   <2401>

CLC number: TP391.72

On-line Access: 2011-10-08

Received: 2010-11-01

Revision Accepted: 2011-02-28

Crosschecked: 2011-09-01

Cited: 1

Clicked: 3967

Citations:  Bibtex RefMan EndNote GB/T7714

-   Go to

Article info.
1. Reference List
Open peer comments

Journal of Zhejiang University SCIENCE C 2011 Vol.12 No.10 P.800-808

10.1631/jzus.C1000381


Non-uniform B-spline curves with multiple shape parameters


Author(s):  Juan Cao, Guo-zhao Wang

Affiliation(s):  School of Mathematical Sciences, Xiamen University, Xiamen 361005, China, Department of Mathematics, Zhejiang University, Hangzhou 310027, China

Corresponding email(s):   juancao@xmu.edu.cn, wanggz@zju.edu.cn

Key Words:  Non-uniform B-spline, Shape parameter, Degree elevation


Juan Cao, Guo-zhao Wang. Non-uniform B-spline curves with multiple shape parameters[J]. Journal of Zhejiang University Science C, 2011, 12(10): 800-808.

@article{title="Non-uniform B-spline curves with multiple shape parameters",
author="Juan Cao, Guo-zhao Wang",
journal="Journal of Zhejiang University Science C",
volume="12",
number="10",
pages="800-808",
year="2011",
publisher="Zhejiang University Press & Springer",
doi="10.1631/jzus.C1000381"
}

%0 Journal Article
%T Non-uniform B-spline curves with multiple shape parameters
%A Juan Cao
%A Guo-zhao Wang
%J Journal of Zhejiang University SCIENCE C
%V 12
%N 10
%P 800-808
%@ 1869-1951
%D 2011
%I Zhejiang University Press & Springer
%DOI 10.1631/jzus.C1000381

TY - JOUR
T1 - Non-uniform B-spline curves with multiple shape parameters
A1 - Juan Cao
A1 - Guo-zhao Wang
J0 - Journal of Zhejiang University Science C
VL - 12
IS - 10
SP - 800
EP - 808
%@ 1869-1951
Y1 - 2011
PB - Zhejiang University Press & Springer
ER -
DOI - 10.1631/jzus.C1000381


Abstract: 
We introduce a kind of shape-adjustable spline curves defined over a non-uniform knot sequence. These curves not only have the many valued properties of the usual non-uniform B-spline curves, but also are shape adjustable under fixed control polygons. Our method is based on the degree elevation of B-spline curves, where maximum degrees of freedom are added to a curve parameterized in terms of a non-uniform B-spline. We also discuss the geometric effect of the adjustment of shape parameters and propose practical shape modification algorithms, which are indispensable from the user’s perspective.

Darkslateblue:Affiliate; Royal Blue:Author; Turquoise:Article

Reference

[1]Au, C.K., Yuen, M.M.F., 1995. Unified approach to NURBS curve shape modification. Comput.-Aided Des., 27(2):85-93.

[2]Barsky, B.A., 1981. The Beta-Spline: a Local Representation Based on Shape Parameters and Fundamental Geometric Measures. PhD Thesis, The University of Utah, Salt Lake City.

[3]Cao, J., Wang, G.Z., 2007. An extension of Bernstein-Bezier surface over the triangular domain. Prog. Nat. Sci., 17(3):352-357.

[4]Cao, J., Wang, G.Z., 2008. The structure of uniform B-spline curves with parameters. Prog. Nat. Sci., 18(3):303-308.

[5]Chen, Q.Y., Wang, G.Z., 2003. A class of Bezier-like curves. Comput. Aided Geom. Des., 20:29-39.

[6]Cohen, E., Lyche, T., Schumaker, L., 1986. Degree-raising for splines. J. Approx. Theory, 46(2):170-181.

[7]Cox, M.G., 1972. The numberical evaluation of B-splines. IMA J. Appl. Math., 10(2):134-149.

[8]de Boor, C., 1972. On calculating with B-splines. J. Approx. Theory, 6:50-62.

[9]Han, X.A., Ma, Y.C., Huang, X.L., 2009. The cubic trigonometric Bezier curve with two shape parameters. Appl. Math. Lett., 22(2):226-231.

[10]Han, X.L., 2006. Piecewise quartic polynomial curves with a local shape parameter. J. Comput. Appl. Math., 195(1-2):34-45.

[11]Han, X.L., Liu, S.J., 2003. An extension of the cubic uniform B-spline curve. J. Comput.-Aided Des. Comput. Graph., 15(5):576-578 (in Chinese).

[12]Hoffmann, M., Juhasz, I., 2008a. Modifying the shape of FB-spline curves. J. Appl. Math. Comput., 27(1-2):257-269.

[13]Hoffmann, M., Juhasz, I., 2008b. On Interpolation by Spline Curves with Shape Parameters. Proc. 5th Int. Conf. on Advances in Geometric Modeling and Processing, p.205-214.

[14]Hoffmann, M., Li, Y.J., Wang, G.Z., 2006. Paths of C-Bézier and C-B-spline curves. Comput. Aided Geom. Des., 23(5):463-475.

[15]Hu, S.M., Li, Y.F., Ju, T., Zhu, X., 2001. Modifying the shape of NURBS surfaces with geometric constraints. Comput.-Aided Des., 33(12):903-912.

[16]Juhász, I., 1999. Weight-based shape modification of NURBS curves. Comput. Aided Geom. Des., 16(5):377-383.

[17]Juhász, I., Hoffmann, M, 2001. The effect of knot modifications on the shape of B-spline curves. J. Geom. Graph., 5:111-119.

[18]Juhász, I., Hoffmann, M., 2003. Modifying a knot of B-spline curves. Comput. Aided Geom. Des., 20(5):243-245.

[19]Juhász, I., Hoffmann, M., 2004. Constrained shape modification of cubic B-spline curves by means of knots. Comput.-Aided Des., 36(5):437-445.

[20]Juhász, I., Hoffmann, M., 2009. On the quartic curve of Han. J. Comput. Appl. Math., 223(1):124-132.

[21]Li, Y.J., Hoffmann, M., Wang, G.Z., 2009. On the shape parameter and constrained modification of GB-spline curves. Ann. Math. Inf., 34:51-59.

[22]Liu, X.M., Xu, W.X., Guan, Y., Shang, Y.Y., 2009. Trigonometric Polynomial Uniform B-Spline Surface with Shape Parameter. Proc. 2nd Int. Conf. on Interaction Sciences: Information Technology, Culture and Human, p.1357-1363.

[23]Liu, X.M., Xu, W.X., Guan, Y., Shang, Y.Y., 2010. Hyperbolic polynomial uniform B-spline curves and surfaces with shape parameter. Graph. Models, 72(1):1-6.

[24]Lü, Y.G., Wang, G.Z., Yang, X.N., 2002a. Uniform hyper- bolic polynomial B-spline curves. Comput. Aided Geom. Des., 19(6):379-393.

[25]Lü, Y.G., Wang, G.Z., Yang, X.N., 2002b. Uniform trigonometric polynomial B-spline curves. Sci. China Ser. F: Inf. Sci., 45(5):335-343.

[26]Papp, I., Hoffmann, M., 2007. C2 and G2 continuous spline curves with shape parameters. J. Geom. Graph., 11:179-185.

[27]Piegl, L., 1989. Modifying the shape of rational B-splines. Part 1: curves. Comput.-Aided Des., 21(8):509-518.

[28]Pottmann, H., 1993. The geometry of Tchebycheffian splines. Comput. Aided Geom. Des., 10(3-4):181-210.

[29]Wang, W.T., Wang, G.Z., 2004a. Trigonometric polynomial B-spline with shape parameter. Prog. Nat. Sci., 14(11):1023-1026.

[30]Wang, W.T., Wang, G.Z., 2004b. Uniform B-spline with shape parameter. J. Comput.-Aided Des. Comput. Graph., 16(6):783-788 (in Chinese).

[31]Wang, W.T., Wang, G.Z., 2005a. Bézier curves with shape parameter. J. Zhejiang Univ. Sci., 6A(6):497-501.

[32]Wang, W.T., Wang, G.Z., 2005b. Hyperbolic polynomial uniform B-spline with shape parameter. J. Software, 16(4):625-633 (in Chinese).

[33]Wang, W.T., Wang, G.Z., 2005c. Trigonometric polynomial uniform B-spline with shape parameter. J. Comput.-Aided Des. Comput. Graph., 28(27):1192-1198 (in Chinese).

[34]Yan, L.L., Liang, J.F., Wu, G.G., 2009. Two Kinds of Trigonometric Spline Curves with Shape Parameter. Proc. Int. Conf. on Environmental Science and Information Application Technology, p.549-552.

[35]Yang, L.Q., Zeng, X.M., 2009. Bézier curves and surfaces with shape parameters. Int. J. Comput. Math., 86(7):1253-1263.

[36]Ye, P.Q., Zhang, H., Chen, K.Y., Wang, J.S., 2006. The knot factor method and its applications in blade measurement. Aerosp. Sci. Technol., 10(5):359-363.

[37]Zhang, J.W., 1996. C-curves: an extension of cubic curves. Comput. Aided Geom. Des., 13(3):199-217.

[38]Zhang, J.W., 1997. Two different forms of C-B-splines. Comput. Aided Geom. Des., 14(1):31-41.

[39]Zhang, J.W., 1999. C-Bézier curves and surfaces. Graph. Models Image Process., 61(1):2-15.

[40]Zhang, J.W., Krause, F.L., 2005. Extending cubic uniform B-splines by unified trigonometric and hyperbolic basis. Graph. Models, 67(2):100-119.

[41]Zhang, J.W., Krause, F.L., Zhang, H.Y., 2005. Unifying C-curves and H-curves by extending the calculation to complex numbers. Comput. Aided Geom. Des., 22(9):865-883.

Open peer comments: Debate/Discuss/Question/Opinion

<1>

Please provide your name, email address and a comment





Journal of Zhejiang University-SCIENCE, 38 Zheda Road, Hangzhou 310027, China
Tel: +86-571-87952783; E-mail: cjzhang@zju.edu.cn
Copyright © 2000 - Journal of Zhejiang University-SCIENCE